Antidepressant users experience a reduction in libido after using the medication

0
80

There was an article in the newspaper Folha de São Paulo (25/11/2023) about the reduction in libido caused by antidepressants. Users complain that the medications make it difficult to even maintain romantic relationships.

“Doctors and patients have long known that antidepressants can cause sexual problems. Lack of libido. Orgasms without pleasure. Insensitive genitals. Well over half of people taking these medications report such side effects.”

The news is that now, a group of patients are reporting that these problems seem to persist even after stopping the use of antidepressants. Health authorities in Europe and Canada have already acknowledged that such medications can lead to long-lasting sexual problems.

There are still not many studies that analyze what happens when people stop taking such medications, and one difficulty is that many people never stop taking antidepressants. However, a recent study in Israel showed that 1 in 216 men who stopped taking antidepressants were prescribed medication for erectile dysfunction. A rate approximately three times higher than the general population.

 

Read the full article on Mad in Brazil here